MAUDE Adverse Event Report: CORDIS DE MEXICO SMART CONTROL, ILIAC 9X40; STENT, ILIAC

CORDIS DE MEXICO SMART CONTROL, ILIAC 9X40; STENT, ILIAC
Model Number C09040SL
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of lot 17556383 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The product remain implanted in the patient and thus is not available for evaluation. additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
During stent deployment of a smart control, iliac (9x40), while turning deployment wheel, stent released from delivery system before operator completed wheel and pull back.Stent missed target vessel and a second stent had to be used. there was no reported patient injury.The product will not be returned for analysis.
 
Additional Manufacturer Narrative
Additional info received indicated that the product was stored and handled according to the ifu.  the product was inspected and prepped according to the instructions for use.  there was nothing unusual noted about the stent delivery system prior to use.  the target lesion being treated was the axillary vein with 70-80% stenosed.The lesion/vessel was not calcified or tortuous.  a terumo sheath was used.No guiding catheter was used.The delivery of the sds to the lesion was ipsilateral.There was no difficulty encountered while advancing/tracking the sds towards the lesion and no unusual force was used at any time during the procedure. the sds did not pass through any acute bends.  the smart control locking pin was in place during advancement towards the lesion.  the stent deployed only at target lesion (50% deployed using wheel).  the stent was unable to be recapture. the second stent was placed overlapping the displaced stent extending proximally and distally to secure it in place.  post angiography indicted 50% stenosis.Complaint conclusion: during stent deployment of a smart control, iliac (9x40) stent, while turning the deployment wheel, the stent released from the delivery system before the operator completed wheel turning and pull back.The stent missed the target vessel and a second stent had to be used.  there was no reported patient injury.The target lesion being treated was the axillary vein with 70-80% stenosis.The lesion/vessel was not calcified or tortuous.The product was stored and handled according to the ifu (instructions for use).  the product was inspected and prepped according to the ifu.There was nothing unusual noted about the stent delivery system prior to use.A sheath was used.No guiding catheter was used.The delivery of the sds to the lesion was ipsilateral.There was no difficulty encountered while advancing/tracking the sds towards the lesion and no unusual force was used at any time during the procedure.  the sds did not pass through any acute bends.  the smart control locking pin was in place during advancement towards the lesion.  the stent deployed only at target lesion (50% deployed using wheel).  the stent was unable to be recapture.  the second stent was placed overlapping the displaced stent extending proximally and distally to secure it in place.  post angiography indicated 50% residual stenosis.The product was returned for analysis.One non-sterile smart control, iliac 9x40 stent delivery system was returned.Per visual analysis, the locking pin was missing.The stent had already been deployed and therefore it was not returned for analysis.One kink was noted on the outer member at 6.0cm from the id band.The inner member observed to be 3.0 cm out of the sheath.No other anomaly was noted.Per functional analysis a turning dial rotation test was performed as the unit had already been deployed.Neither difficulty nor resistance was felt or experienced on rotating the turning dial.The outer member kink condition found could not be conclusively determined; however it does not appear to be manufacturing related.A device history record (dhr) review of lot 17556383 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses-deployment difficulty-premature/in patient¿ was not confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (a rate of stenosis of 70-80%), procedural or handling factors may have contributed to the event as evidenced by a kink condition noted on the outer member during analysis indicative of force being applied to overcome resistance.According to the instructions for use ¿the s.M.A.R.T.Control nitinol stent system is indicated for improving luminal diameter in patients with symptomatic atherosclerotic disease of the common and/or external iliac arteries up to 126 mm in length, with a reference vessel diameter of 4 to 9 mm, and angiographic evidence of a patent profunda or superficial femoral artery.Do not attempt to drag or reposition the stent, as this may result in unintentional stent deployment.Introduction of stent delivery system a.Ensure locking pin is still in place.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Caution: always use an introducer sheath for the implant procedure, to protect puncture site.An introducer sheath of a 6f (2.0 mm) or larger size is recommended.Slack removal.Advance the stent delivery system past the stricture site.Pull back the stent delivery system until the radiopaque stent markers (leading and trailing ends) move in position so that they are proximal and distal to the target stricture.Ensure the device outside the patient remains flat and straight.Caution: slack in the catheter shaft, either outside or inside the patient, may result in deploying the stent beyond the target stricture site.Stent deployment.Verify that the delivery system¿s radiopaque stent markers (leading and trailing ends) are proximal and distal to the target stricture.Ensure that the introducer sheath does not move during deployment.¿ this device is indicated for use in the iliac and superficial femoral arteries; therefore this product was used off-label.Neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken.

Brand Name
SMART CONTROL, ILIAC 9X40
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6128482
Report Number9616099-2016-00762
Device Sequence Number161814
Product Code NIO
UDI-Device Identifier20705032024393
UDI-Public20705032024393
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberC09040SL
Device Catalogue NumberC09040SL
Device Lot Number17556383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2016
Distributor Facility Aware Date11/03/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/28/2016
Supplement Report FDA Received Date01/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;